Eye Care Community
pain nad redness in eye after cataract operation
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

pain nad redness in eye after cataract operation

my father had a cataract operation in right eye on 4th january,2011.After that he had been given eye drops for 45 days
DIFLUCOR ---------eye drop 4 time for 21 days
                           eye drop 3 time for 7 days
                           eye drop 2 time for 7 days
                           eye drop 1 time for 7 days
CENTAFLOX  -----eye drop 4 time for 15 days
COMPUDROPS-- eye drop 4 time for 45 days  
After the duration of the course when he stopped putting the eye drops ,his eyes started becomming red and had pain in his eye ball on facing bright light. the doctor told him to continue the eye drops for 30 days again and added a new eye drop .
SENZMOX-P    ---- 1 drop 4 times daily 7 days
                            1 drop 3 times daily 7 days
                            1 drop 2 time daily 7 days
                            1 drop 1 time daily 7 days
COMPU DROPS --- 1 drop 3 time daily  30 days

again after 30 days days when he stopped taking the eye drops ,his eyes started paining on seeing bring light and started becomming red.

today (22.3.2011) he again visited the doctor.he again told him to continue the medicine for 2 nad half months .the doctor as such is not giving any answers to the questions asked as to why my father has to take eye drops for such long period. why is he having the reddishness and pain on seeing bright light?is taking eye drops for such a long period of time good for eyes?
Related Discussions
4 Comments Post a Comment
Blank
711220_tn?1251894727
You need to ask the doctor why he is taking the medications so long.  This is not normal.  Does he have some medical conditions such as diabetes?  Did he have any complications during surgery?

Dr. O.
Blank
Avatar_f_tn
I had a macular hole operation 12 months ago  and was told a cataract would form in around 12 months  which it did so.  I had the cataract operation about 3 weeks ago now and for post op treatment  all I was given was 10ml of pred forte to put in my eye four times a day.   My eye has been red and sore  but the sight is getting better though I still have blurry vision at times and pain in my eye.
  When I see the consultant again next week  I can on ly assume  he will stop any meds from then  , of course I am not sure as yet!  I think maybe your dads eye will irritate post op  for some time  but it seems your consultant  should be giving you answers,  ask for a second opinion,  eyesight is so important!  the number of drops  sounds unusual!  I  had similar treatments  post when I had the  macular hole operation however you need to be answered properly by the  eye surgeon.
Blank
Avatar_m_tn
Both my wife and I have had both eyes done for cataracts. I also have had both eyes with retinal tears and operations. It sounds like your father has "Dry Eye". This is a common problem with cataract surgery and is treated by using a sterile lubricant. The medications taken for inflammation and infections can contain chemicals that irritate the eye. MY wife dealt with this for over 4 months. It was cured with the use of lubrication drops.

Buy these drops. They are at any pharmacy (Walmart probably the cheapest) Buy no preservative drops. They come in a box with many single application vials of enough liquid to do both eyes. You snap the cap off and use it then throw it away. It is important to get no preservative drops as the preservative in drops can cause eye irritation if used over a long period. If he uses these faithfully and three or 4 times a day he should find an improvement over time.

Not a doctor etc but we have dealt with this.
Blank
Avatar_f_tn
yes sir..my father has diabetes. As such the doctor never said of any complication during the operation . What suggestion would you give for my fathers problem ???Should we consult some other doctor???? Is taking steroids in eyes good for such a long period????Please help.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Eye Care Answerers
Avatar_f_tn
Blank
flossy93
CA
Avatar_m_tn
Blank
KayakerNC
NC
Avatar_m_tn
Blank
etrader
United Kingdom
344352_tn?1404490466
Blank
cristina1676
Lyndhurst, NJ
Avatar_m_tn
Blank
Craig10x
New York, NY
964075_tn?1390451878
Blank
davtpt
Waterbury, CT